Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Ergodic group actions with nonunique invariant means


Author: Ching Chou
Journal: Proc. Amer. Math. Soc. 100 (1987), 647-650
MSC: Primary 43A07; Secondary 28D15
DOI: https://doi.org/10.1090/S0002-9939-1987-0894431-7
MathSciNet review: 894431
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ M(X,G)$ be the set of $ G$-invariant means on $ {L^\infty }(X,\mathcal{B},P)$, where $ G$ is a countable group acting ergodically as measure preserving transformations on a nonatomic probability space $ (X,\mathcal{B},P)$. We show that if there exists $ \mu \in M(X,G),\mu \ne P$, then $ M(X,G)$ contains an isometric copy of $ \beta N\backslash N$, where $ \beta N\backslash N$ is considered as a subset of $ {({l^\infty })^*}$. This provides an answer to a question raised by J. Rosenblatt in 1981.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 43A07, 28D15

Retrieve articles in all journals with MSC: 43A07, 28D15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1987-0894431-7
Keywords: Invariant means, ergodic group actions, asymptotically invariant sequences
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society